Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

A three-dimensional stretching flow of an Oldroyd fluid


Author: N. Phan-Thien
Journal: Quart. Appl. Math. 45 (1987), 23-37
MSC: Primary 76A05
DOI: https://doi.org/10.1090/qam/885165
MathSciNet review: 885165
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a three-dimensional stretching flow of an Oldroyd-type fluid has an exact solution. As the fluid becomes Maxwellian, the solution permits a vortex sheet to propagate from the boundary into the flow domain. Furthermore, it is shown that there exists a critical Weissenberg number above which a stress component increases exponentially with time.


References [Enhancements On Off] (What's this?)

  • [1] C. Y. Wang, The three-dimensional flow due to a stretching flat surface, Phys. Fluids 27 (1984), no. 8, 1915–1917. MR 758728, https://doi.org/10.1063/1.864868
  • [2] Hermann Schlichting, Boundary layer theory, McGraw-Hill, New York; Pergamon Press, London; Verlag G. Braun, Karlsruhe, 1955. Translated by J. Kestin. MR 0076530
  • [3] N. Phan-Thien, Stagnation flows for the Oldroyd-B fluid, Rheol. Acta 23, 172-176 (1984)
  • [4] J. G. Oldroyd, Non-Newtonian effects in steady motion of some idealized elastico-viscous liquids, Proc. Roy. Soc. London. Ser. A 245 (1958), 278–297. MR 0094085, https://doi.org/10.1098/rspa.1958.0083
  • [5] R. I. Tanner, Engineering rheology, Oxford University Press, London, 1985
  • [6] N. Phan-Thien, Coaxial-disk flow of an Oldroyd-B fluid: exact solution and stability, J. Non-Newtonian Fluid Mech. 13, 325-340 (1983)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76A05

Retrieve articles in all journals with MSC: 76A05


Additional Information

DOI: https://doi.org/10.1090/qam/885165
Article copyright: © Copyright 1987 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website